Texas, 2024Excessive Heat in Texas, June 4, 2024
June 4, 2024 · NWS EWX · 11 events in 11 counties and zones
High pressure built over the southern part of the country allowing temperatures to climb above normal. In combination with high relative humidity heat indices rose to 115 degrees and higher.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure built over the southern part of the country allowing temperatures to climb above normal. In combination with high relative humidity heat indices rose to 115 degrees and higher. The heat index in New Braunfels reached 120, LaGrange hit 119, and the Randolph AFB Auxiliary Field in Seguin 118. Several other locations topped out at 117.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 4, 11:10 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 4, 11:10 AM CST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1210 PM CDT Tue Jun 4 2024
...New AVIATION...
.SHORT TERM...
(Today through Wednesday)
Issued at 245 AM CDT Tue Jun 4 2024
Dangerous heat establishes across South-Central Texas during the
short term period as 500 mb heights slowly increase in response to
the building upper level ridging from northern Mexico through the
Desert Southwest. Additionally, the storm track with regards to any
disturbances and convective complexes should primarily concentrate
southeastward from the TX/OK panhandles to near the Red River and
into Louisiana. This should keep rain chances minimal locally. The
only fly in the ointment could be any stronger outflow/cold pools
advancing southward away from that storm track corridor. While of
very low confidence, as seen over the past week or so regarding the
CAM guidance, there are a couple of HREF members showing outflow
reaching our region sometime into and/or on Wednesday. This would
require some adjustments of the temperatures and rain chances into
or through Wednesday, if that scenario plays out.
The afternoon highs both today and Wednesday are forecast to range
from the mid to upper 90s into the 100 to 108 degree range in our
western most counties. Daily record highs will be possible today
across San Antonio and is more likely at Del Rio. NBM indicates
nearly a 50% chance of exceeding the record at KSAT while KDRT is
nearly 85% chance of completing this same feat. KDRT also has a
chance of breaking the daily record on Wednesday despite a higher
record value by 3 degrees. The heat indices will trend even higher
as surface dew points through the afternoon likely range from the
mid to upper 60s to the mid 70s across the region. Heat indices
outside from the Hill Country will peak in the 108 to 113 degree
range. This will prompt a Heat Advisory across much of the region
between 1 to 8 PM CDT. Given at least still a low possibility of
outflow entering the region into/during Wednesday, I'll elect to
maintain issuing the heat headlines one day at a time. Please
continue to practice and promote the heat precautions listed down
below.
Heat Precautions: Never leave people and/or pets alone within a
closed car, stay hydrated with plenty of water, wear loose-fitting
and light colored clothing, and take frequent breaks within the
shade and air conditioning.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 245 AM CDT Tue Jun 4 2024
A cluster of showers and thunderstorms passing northeast of our area
will send a boundary south into our area late Wednesday per numerous
CAMS. This may provide forcing for a few showers and thunderstorms
in the evening. Mid level ridging drifts over our area on Thursday
through Sunday. Subsidence underneath the ridge and the surface
boundary dissipating makes for increasing convective inhibition, and
in turn no rain chances. Heat indices remain elevated on Thursday
for possibly one more day of Heat Advisories during the current heat
wave. Then, dewpoints mix a little more efficiently on Friday
through Sunday keeping heat indices lower and below criteria.
All long range models now bring a "cold" front into our area on
Monday due to deepening upper level trough over the eastern states.
This is a new development. Frontal passages are a lot less common in
early June. For now, will trend toward the NBM and its slight chance
POPs. If model trends show consistency, later forecasts may have to
lower temperatures, possibly to near or perhaps slightly below
normal for early next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1206 PM CDT Tue Jun 4 2024
MVFR conditions are in the process of lifting to VFR as ceilings
are beginning to scatter. Southerly flow is expected through the
period with speeds gusting to near 20-25 knots at times. Another
round of MVFR ceilings can be expected tonight with a lower chance of
IFR ceilings at SAT/SSF. Chances for convection are pretty low during
the period but non-zero. Will leave the TAFs rain free as chances are
too low to mention.
&&
.CLIMATE...
Issued at 245 AM CDT Tue Jun 4 2024
TUE WED THU FRI
06/04 06/05 06/06 06/07
------------------------------------------------
AUS 99/2011* 100/2018 103/2011 100/2022
ATT 99/2008 101/2011 103/2022* 103/2022
SAT 100/1916 102/2022 104/2022 104/2022
DRT 104/2013* 107/2022* 110/2022 108/1974
* TIED RECORD WITH MOST RECENT OCCURRENCE SHOWN
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 97 79 95 76 / 10 10 10 10
Austin Bergstrom Intl Airport 97 78 94 74 / 10 10 10 10
New Braunfels Muni Airport 99 78 97 74 / 10 10 10 20
Burnet Muni Airport 95 76 93 73 / 10 10 10 10
Del Rio Intl Airport 106 81 108 81 / 0 0 10 10
Georgetown Muni Airport 95 77 93 74 / 10 10 10 10
Hondo Muni Airport 101 78 99 75 / 10 10 10 20
San Marcos Muni Airport 98 77 95 73 / 10 10 10 20
La Grange - Fayette Regional 95 79 94 75 / 10 10 10 10
San Antonio Intl Airport 100 79 97 75 / 10 10 10 20
Stinson Muni Airport 101 80 99 77 / 10 10 10 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for Atascosa-Bastrop-
Bexar-Caldwell-Comal-De Witt-Dimmit-Fayette-Frio-Gonzales-Guadalupe-
Hays-Karnes-Lavaca-Lee-Maverick-Medina-Travis-Uvalde-Williamson-
Wilson-Zavala.
&&
Short-Term...Brady
Long-Term...04
Aviation...29Hazardous weather outlook, Jun 4, 2:57 AM CST, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
357 AM CDT Tue Jun 4 2024
TXZ171>173-183>194-202>209-217>225-228-050900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
357 AM CDT Tue Jun 4 2024
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
A Heat Advisory is in effect from 1 to 8 PM CDT today with heat
indices above 108 degrees across the I-35 corridor, Rio Grande
plains, and the Coastal Prairies.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Dangerous heat persists through midweek. Heat Advisories remain
likely and could expand in areal coverage over the next few days.
An excessive Heat Warning may be needed across portions of the
region on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Excessive Heat, Atascosa
- When
- June 4, 1:00 PM CST to 7:00 PM CST
- Where
- Atascosa forecast zone
- Reported by
- ASOS
- Coordinates
- 28.894, -98.527 (the zone’s center; the record gives no point)
High pressure built over the southern part of the country allowing temperatures to climb above normal. In combination with high relative humidity heat indices rose to 115 degrees and higher. The heat index in New Braunfels reached 120, LaGrange hit 119, and the Randolph AFB Auxiliary Field in Seguin 118. Several other locations topped out at 117.
Excessive Heat, Bexar
- When
- June 4, 1:00 PM CST to 7:00 PM CST
- Where
- Bexar forecast zone
- Reported by
- ASOS
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
High pressure built over the southern part of the country allowing temperatures to climb above normal. In combination with high relative humidity heat indices rose to 115 degrees and higher. The heat index in New Braunfels reached 120, LaGrange hit 119, and the Randolph AFB Auxiliary Field in Seguin 118. Several other locations topped out at 117.
Excessive Heat, Caldwell
- When
- June 4, 1:00 PM CST to 7:00 PM CST
- Where
- Caldwell forecast zone
- Reported by
- ASOS
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
High pressure built over the southern part of the country allowing temperatures to climb above normal. In combination with high relative humidity heat indices rose to 115 degrees and higher. The heat index in New Braunfels reached 120, LaGrange hit 119, and the Randolph AFB Auxiliary Field in Seguin 118. Several other locations topped out at 117.
Excessive Heat, Comal
- When
- June 4, 1:00 PM CST to 7:00 PM CST
- Where
- Comal forecast zone
- Reported by
- ASOS
- Coordinates
- 29.808, -98.278 (the zone’s center; the record gives no point)
High pressure built over the southern part of the country allowing temperatures to climb above normal. In combination with high relative humidity heat indices rose to 115 degrees and higher. The heat index in New Braunfels reached 120, LaGrange hit 119, and the Randolph AFB Auxiliary Field in Seguin 118. Several other locations topped out at 117.
Excessive Heat, Dimmit
- When
- June 4, 1:00 PM CST to 7:00 PM CST
- Where
- Dimmit forecast zone
- Reported by
- ASOS
- Coordinates
- 28.423, -99.757 (the zone’s center; the record gives no point)
High pressure built over the southern part of the country allowing temperatures to climb above normal. In combination with high relative humidity heat indices rose to 115 degrees and higher. The heat index in New Braunfels reached 120, LaGrange hit 119, and the Randolph AFB Auxiliary Field in Seguin 118. Several other locations topped out at 117.
Excessive Heat, Fayette
- When
- June 4, 1:00 PM CST to 7:00 PM CST
- Where
- Fayette forecast zone
- Reported by
- ASOS
- Coordinates
- 29.877, -96.920 (the zone’s center; the record gives no point)
High pressure built over the southern part of the country allowing temperatures to climb above normal. In combination with high relative humidity heat indices rose to 115 degrees and higher. The heat index in New Braunfels reached 120, LaGrange hit 119, and the Randolph AFB Auxiliary Field in Seguin 118. Several other locations topped out at 117.
Excessive Heat, Gonzales
- When
- June 4, 1:00 PM CST to 7:00 PM CST
- Where
- Gonzales forecast zone
- Reported by
- ASOS
- Coordinates
- 29.457, -97.492 (the zone’s center; the record gives no point)
High pressure built over the southern part of the country allowing temperatures to climb above normal. In combination with high relative humidity heat indices rose to 115 degrees and higher. The heat index in New Braunfels reached 120, LaGrange hit 119, and the Randolph AFB Auxiliary Field in Seguin 118. Several other locations topped out at 117.
Excessive Heat, Guadalupe
- When
- June 4, 1:00 PM CST to 7:00 PM CST
- Where
- Guadalupe forecast zone
- Reported by
- ASOS
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
High pressure built over the southern part of the country allowing temperatures to climb above normal. In combination with high relative humidity heat indices rose to 115 degrees and higher. The heat index in New Braunfels reached 120, LaGrange hit 119, and the Randolph AFB Auxiliary Field in Seguin 118. Several other locations topped out at 117.
Excessive Heat, Hays
- When
- June 4, 1:00 PM CST to 7:00 PM CST
- Where
- Hays forecast zone
- Reported by
- ASOS
- Coordinates
- 30.058, -98.031 (the zone’s center; the record gives no point)
High pressure built over the southern part of the country allowing temperatures to climb above normal. In combination with high relative humidity heat indices rose to 115 degrees and higher. The heat index in New Braunfels reached 120, LaGrange hit 119, and the Randolph AFB Auxiliary Field in Seguin 118. Several other locations topped out at 117.
Excessive Heat, Karnes
- When
- June 4, 1:00 PM CST to 7:00 PM CST
- Where
- Karnes forecast zone
- Reported by
- ASOS
- Coordinates
- 28.906, -97.859 (the zone’s center; the record gives no point)
High pressure built over the southern part of the country allowing temperatures to climb above normal. In combination with high relative humidity heat indices rose to 115 degrees and higher. The heat index in New Braunfels reached 120, LaGrange hit 119, and the Randolph AFB Auxiliary Field in Seguin 118. Several other locations topped out at 117.
Excessive Heat, Travis
- When
- June 4, 1:00 PM CST to 7:00 PM CST
- Where
- Travis forecast zone
- Reported by
- ASOS
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
High pressure built over the southern part of the country allowing temperatures to climb above normal. In combination with high relative humidity heat indices rose to 115 degrees and higher. The heat index in New Braunfels reached 120, LaGrange hit 119, and the Randolph AFB Auxiliary Field in Seguin 118. Several other locations topped out at 117.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Mississippi, June 4, 20241 death · $916,000 · 70 kt wind · 26 events
- Tornadoes and Damaging Winds in Louisiana, June 4, 2024$25,000 · EF1 · 14 events
- Damaging Winds in Minnesota, June 4, 2024$77,000 · 60 kt wind · 4 events
- Tornadoes and Damaging Winds in Mississippi, June 4, 2024$5,000 · EF1 · 16 events
- Flooding and Hail in Kansas, June 4 to 5, 20242.5 in hail · 34 events
- Damaging Winds in Iowa, June 4, 2024$31,000 · 60 kt wind · 4 events
- Flash Flood and Damaging Winds in Minnesota, June 4 to 5, 2024$20,000 · 50 kt wind · 3 events
- Tornado and Flash Flood in Iowa, June 4 to 5, 20241 in hail · 16 events
- Damaging Winds in Minnesota, June 4, 20241 injured · 56 kt wind · 5 events
- Excessive Heat in California, June 4 to 6, 20249 events
- Heat in Texas, June 4 to 5, 20248 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 4, 202452 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192579, 1192580, 1192581, 1192582, 1192583, 1192584, 1192585, 1192587, 1192588, 1192589, 1192590.